Pneumonia + Levaquin = Knee Tendonitis?

by tony hart
(sun city center)

i was hospitalized 2 weeks ago with pneumonia and congestive heart failure. they treated me with a couple of antibiotics and when i was released, i had a rx for levaquin, 5 days, 250 mg tablets, 1 per day.

i have developed knee pain and am now wearing a brace on my knee. i cannot say it is the levaquin causing the problem because i have a history of knee pain without the cause being precisely diagnosed because i cannot have a MRI.

i have had cortisone shots in the knee and this has relieved the pain in the past.

i will seek additional cortisone shots within 2 weeks and will be surprised if the pain is not relieved.


Joshua Comments:

Hey Tony.

It's certainly possible that Levaquin cytotoxicity can make an existing pain worse. And there's nothing that an MRI would show about it.

Doesn't particularly sound like it in this case.

Laying in bed for a few days in a hospital, or anywhere else, can certainly exacerbate knee problems. Plus everything else yo have going on.

Pay attention, though for other pain and problem that Levaquin is known to cause.

Here's a page you might find valuable on Congestive Heart Failure

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Comments for Pneumonia + Levaquin = Knee Tendonitis?

Average Rating starstarstarstarstar

Click here to add your own comments

May 06, 2012
Knees hurt in places they never hurt before
by: Andy

Very active, work out a lot; had a cough and mild fever and received a Z pack and cough medicine. A week later, I still had a cough and a bit of wheezing and went back to the doctor and was given Levofloxacin 750 mg (7 tablets to take 1 each day) and a Ventolin inhaler. After completing the new antibiotic, felt somewhat better but noticed soreness in joints (mostly knees, around the calves and a bit in the hips).

Didn't think too much of it and went to take a very light jog. I felt like someone was stabbing my Patellar tendons in both knees (where it never hurt before). Did some research and found you. I haven't seen my regular GP yet (the other visits to the doc were at night at a local walk in clinic).

So at this time, I'm not sure what the extent of any damage is...reading through your book and taking the recommended nutrients and will probably see my GP later this week.


Joshua Comments:

Hi Andy.

1. Did you have a chest cold, or a bit of pneumonia? Bronchitis?

2. Did you have a bacterial infection, a viral infection, a fungal infection?

3. Do you have any symptoms other than knee joint pain?

4. How 'bad' is it?

5. What did the GP say?

6. Constant pain or comes and goes?

7. How are you now?

8. What specifically have you done or not done, as far as self care to attempt to help this?

9. When did you first take the Levofloxacin?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.